MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore the manufacture date and expiration date are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the cutting wire broke when they inserted the sphincterotome and wanted to cut the papilla.Reportedly, no part of the device was detached inside the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks d4 and h4 have been updated with additional information received on october 21, 2020 regarding the lot of the returned device.Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: the returned truetome jag 44 was analyzed, and a visual evaluation noted that cutting wire was detached and bent.The device was observed under magnification and the cutting wire was blackened and the cut of the cutting wire was not smooth.A functional evaluation was not performed due to the condition of the device.No other issues with the device were noted.The reported complaint was confirmed.Upon analysis, it was found that the cutting wire was detached, bent and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the break in the cutting wire could have been generated if there was not constant contact with the tissue when electrocautery current was applied or if voltage exceeded the maximum voltage rating.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: block d4 (catalog number) was corrected from 47405 to 8314.

Brand Name
TRUETOME JAG 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10684778
Report Number3005099803-2020-04642
Device Sequence Number3109909
Product Code KNS
UDI-Device Identifier08714729858683
UDI-Public08714729858683
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2022
Device Model NumberM00583140
Device Catalogue Number8314
Device Lot Number0025605786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1